Patient: What’s up doc? ;)Gyno, preferred.So, I lost my birth control. I was without it for 4 days and then I bought a new pack. The first day I got the pack I took 2, the second day, I took 2, thinking that would boost my hormones back up.Today and yesterday, I took 1 pill at the same time both days.Then, I backtracked and figured out that I have taken 4 days of pills too many (meaning I started a new pack and took 4 pills of it).So, I need advice. SHould I just finish out this pack OR stop taking it until after my next period.I am crazy irritable. I don’t know if I can handle a month of PMS.Thanks!
Symptoms: Birth control question
Doctor: Hi,Thanks for the query.I understand your concern.To achieve complete protection for the month you have to star t the birth control pills during menstrual period preferably at the first and second day of periods.But as you have started the pills in the middle of the month, better to use an additional method of contraception like barrier method for first one week.As you have used tablets for 4 days already, better to continue the pack by taking one pill per day at the same time every day.After completion of the pack take a one week gap and continue the next pack as per the schedule.Minor side effects like mood fluctuations can decrease by themselves without the need of any medication.Hope this helps.Take care.